I woke up in the middle of the night again – 4am this time. I had a slight headache that was threatening to turn into a migraine, so took some solpadeine. My thoughts were getting somewhat agitated, so I ate porridge to ate warm milk to calm me and make me sleepy, although I’m trying to stop eating cereal late at night as an easy win in my attempt to lose weight (and I think I have lost some weight recently, which is good).

I did fall asleep again eventually, but I didn’t manage to get up properly until after midday again and struggled to get going. I felt completely burnt out after yesterday.

***

Tonight and tomorrow is Tu BeShevat, the Jewish New Year for Trees and essentially the first day of spring in Israel. This provokes the normal mixed emotions in me: relief that winter will soon be over (doubly so in this awful lockdown winter), anxiety around the spring festivals of Purim and Pesach, which are difficult to handle with depression, autism and religious OCD. On the whole, if I can’t have lockdown ending, I would at least like the return of longer days, milder weather and more sunlight. Unfortunately, spring doesn’t really start in the UK for another month or two.

I was feeling very depressed and burnt out today and it was hard to do anything. I went for a walk and unlocked two of the credit cards I locked last week; I need to work out what the PIN is for the third. Walking was difficult, I just felt too tired and depressed. I was catastrophising and self-blaming a lot. Just feeling relentlessly negative. I managed about an hour of work on my devar Torah for the week, getting a first draft written, but I didn’t manage much other Torah study or any work on my novel.

When I got home from my walk, I phoned the psychiatrist’s secretary to see if I could speak to my psychiatrist this week. The psychiatrist phoned me back within the hour, which surprised me because it was after 5pm and I didn’t think she even worked on Wednesdays. I explained that I’ve been having side-effects on haliperidol and that my mood has got quite a bit worse since stopping the olanzapine and we agreed that I could go back on the olanzapine immediately and cut out the haliperidol. She suggested that in six months, I can try to reduce the olanzapine a little while staying on it to see if that improves my sleep without destroying my mood.

4 thoughts on “Medication Change

  1. I’m glad that you’re trying a new combo. There has to be one that will give optimal results with minimal side effects. I’m hoping so!

    Like

  2. Glad you got through to the psychiatrist quickly and that she has advised you to go back onto olanzapine (had you come off it completely or were you replacing some with the haloperidol?). Hope that you soon start to feel better. It may take a little while as your system readjusts.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s